Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 3, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 11, 2009, 3:39 PM CST for 23 counties in Kansas. It took effect at Jan 12, 2009, 9:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2009, 3:39 PM CST (21:39 UTC)
- In effect from
- Jan 12, 2009, 9:00 AM CST
- Expired
- Jan 12, 2009, 10:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
All 23 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 41 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2342 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 112139 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 339 PM CST SUN JAN 11 2009 ...VERY STRONG NORTH-NORTHWEST WINDS RETURN TO CENTRAL KANSAS ON MONDAY... .A LOW PRESSURE SYSTEM WILL MOVE FROM SOUTH DAKOTA INTO EASTERN IOWA BY MONDAY EVENING. COLD ARCTIC AIR WILL PLUNGE SOUTH INTO INTO NORTHERN KANSAS BY LATE MONDAY MORNING AND WILL SPREAD ACROSS ALL OF KANSAS BY MID AFTERNOON. AFTER THE FRONT PASSES...STRONG WINDS ABOVE THE SURFACE WILL MIX DOWN TO THE GROUND WITH THE INVASION OF COLD AIR...RESULTING IN VERY STRONG AND GUSTY SURFACE WINDS. KSZ032-033-047>052-067-068-120545- /O.NEW.KICT.WI.Y.0003.090112T1500Z-090113T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON 339 PM CST SUN JAN 11 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. A STRONG COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA BY LATE MONDAY MORNING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH CAN BE EXPECTED BEHIND THE FRONT INTO THE AFTERNOON ACROSS CENTRAL KANSAS. WIND SPEEDS WILL SLOWLY DECREASE TOWARDS SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
7 follow-up statements
000 WWUS73 KICT 120315 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 915 PM CST SUN JAN 11 2009 KSZ053-082-083-091-121100- /O.EXA.KICT.WI.Y.0003.090112T1500Z-090113T0000Z/ CHASE-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...COTTONWOOD FALLS...KINGMAN...WICHITA... ANTHONY...HARPER 915 PM CST SUN JAN 11 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED ON MONDAY...WITH THE STRONGEST WINDS OCCURRING DURING THE AFTERNOON. WIND SPEEDS WILL DECREASE AFTER SUNSET. THE STRONG WINDS WILL OCCUR IN THE WAKE OF A COLD FRONT WHICH WILL MOVE ACROSS THE AREA DURING THE MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>052-067-068-121100- /O.CON.KICT.WI.Y.0003.090112T1500Z-090113T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON 915 PM CST SUN JAN 11 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA MONDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH CAN BE EXPECTED BEHIND THE FRONT. THE STRONGEST WINDS ARE EXPECTED AROUND NOON AND INTO THE EARLY AFTERNOON. WINDS WILL DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOWERTON
000 WWUS73 KICT 120859 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 259 AM CST MON JAN 12 2009 KSZ069-070-092-093-121700- /O.EXB.KICT.WI.Y.0003.090112T1500Z-090113T0400Z/ BUTLER-GREENWOOD-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... WELLINGTON...WINFIELD...ARKANSAS CITY 259 AM CST MON JAN 12 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST THIS EVENING. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS MORNING. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH CAN BE EXPECTED BEHIND THE FRONT. THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON. WINDS WILL DECREASE LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>053-067-068-082-083-091-121700- /O.EXT.KICT.WI.Y.0003.090112T1500Z-090113T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...WICHITA... ANTHONY...HARPER 259 AM CST MON JAN 12 2009 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST THIS EVENING. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS MORNING. NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED BEHIND THE FRONT. THE STRONGEST WINDS ARE EXPECTED AROUND NOON AND INTO THE EARLY AFTERNOON...WITH GUSTS TO 55 MPH POSSIBLE ESPECIALLY IN CENTRAL KANSAS. WINDS WILL DECREASE DURING THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHRECK
000 WWUS73 KICT 121231 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 631 AM CST MON JAN 12 2009 KSZ049-051>053-067>070-082-083-091>093-122045- /O.EXT.KICT.WI.Y.0003.090112T1800Z-090113T0400Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY 631 AM CST MON JAN 12 2009 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 10 PM CST THIS EVENING. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED BEHIND THE FRONT INTO THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047-048-050-122045- /O.CON.KICT.WI.Y.0003.090112T1500Z-090113T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 631 AM CST MON JAN 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA LATE THIS MORNING. NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS OF 45 TO 55 MPH CAN BE EXPECTED BEHIND THE FRONT FROM MIDDAY INTO THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
000 WWUS73 KICT 121601 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1001 AM CST MON JAN 12 2009 KSZ032-033-047-048-050-130400- /O.EXT.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 1001 AM CST MON JAN 12 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CST THIS EVENING. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS CENTRAL KANSAS AROUND MIDDAY. NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS OF 45 TO 55 MPH CAN BE EXPECTED BEHIND THE FRONT FROM MIDDAY INTO THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ049-051>053-067>070-082-083-091>093-130400- /O.CON.KICT.WI.Y.0003.090112T1800Z-090113T0400Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY 1001 AM CST MON JAN 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED BEHIND THE FRONT INTO THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MBS/ADK
000 WWUS73 KICT 122013 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 213 PM CST MON JAN 12 2009 KSZ032-033-047-048-130400- /O.NEW.KICT.HW.W.0001.090112T2013Z-090113T0000Z/ /O.EXT.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 213 PM CST MON JAN 12 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM TO 10 PM CST THIS EVENING. VERY STRONG NORTHWEST WINDS WILL AFFECT CENTRAL KANSAS INTO THE EARLY EVENING HOURS. SUSTAINED WINDS AROUND 40 MPH ARE LIKELY...WITH A FEW GUSTS OF 55 MPH POSSIBLE. THE STRONGEST WINDS SHOULD SUBSIDE BY EARLY EVENING...BUT WILL REMAIN GUSTY THROUGH THE EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ049>053-067>070-082-083-091>093-130400- /O.CON.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY 213 PM CST MON JAN 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED BEHIND THE FRONT INTO THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ADK
000 WWUS73 KICT 130006 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 606 PM CST MON JAN 12 2009 KSZ032-033-047-048-130400- /O.EXP.KICT.HW.W.0001.000000T0000Z-090113T0000Z/ /O.CON.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 606 PM CST MON JAN 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. STRONG NORTHWEST WINDS WILL AFFECT CENTRAL KANSAS INTO THE EARLY EVENING HOURS. SUSTAINED WINDS AROUND 30 MPH ARE LIKELY... WITH A FEW GUSTS OF 40 MPH. WINDS WILL GRADUALLY SUBSIDE THROUGHOUT THE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ071-072-094-095-098-130400- /O.EXA.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/ WOODSON-ALLEN-ELK-WILSON-CHAUTAUQUA- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD... FREDONIA...SEDAN 606 PM CST MON JAN 12 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. NORTHWEST WINDS AROUND 30 MPH...WITH GUSTS AROUND 40 MPH ARE EXPECTED DURING THE EARLY EVENING. THE STRONG WINDS ARE OCCURRING IN THE WAKE OF THE COLD FRONT WHICH MOVED ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ049>053-067>070-082-083-091>093-130400- /O.CON.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY 606 PM CST MON JAN 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. NORTHWEST WINDS OF 30 MPH...WITH GUSTS AROUND 40 MPH ARE EXPECTED THIS EVENING. WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOWERTON
000 WWUS73 KICT 130405 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1005 PM CST MON JAN 12 2009 KSZ032-033-047>053-067>072-082-083-091>095-098-130515- /O.EXP.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...SEDAN 1005 PM CST MON JAN 12 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS SOUTHEAST KANSAS MAY LINGER NEAR ADVISORY CRITERIA UNTIL MIDNIGHT...BUT THE OVERALL TREND WILL BE FOR WINDS TO CONTINUE TO DIMINISH. $$ HOWERTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 11, 3:29 PM CST, 10 minutes earlier.
Area forecast discussion, Jan 11, 3:29 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 329 PM CST SUN JAN 11 2009 .DISCUSSION... FORECAST CONCERNS WILL BE TIMING OF COLD AIR INTRUSIONS ON MON AND AGAIN ON WED. TONIGHT-TUE: NW UPPER FLOW REMAINS IN CONTROL ACROSS THE REGION AT THIS TIME WITH NEXT IMPULSE SLATED TO DIVE SOUTH OUT OF SW CANADA LATE TONIGHT. EXPECT CLOUDS TO INCREASE ACROSS THE AREA AHEAD OF THIS SYSTEM AS IT DIVES SOUTH ACROSS THE NORTHERN PLAINS SO EXPECT TEMPS TO STAY ABOVE NORMALS TONIGHT. A STRONG COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL DROP SOUTH INTO NORTHERN KS BY EARLY ON MON. SOME CONVERGENCE ALONG THE PRE-FRONTAL TROUGH AHEAD OF THIS FRONT NOTED ACROSS CENTRAL KS BY 12Z/MON. SATURATION IN THE MID LAYERS ASSOCIATED WITH THE MAIN PV ANOMALY LOOKS ENOUGH FOR AT LEAST A LIGHT SNOW OR LIGHT RAIN CHANCE ACROSS CENTRAL KS AS THE MORNING PROGRESSES AS TEMPS SLOWLY CLIMB ABOVE FREEZING. EXPECT THIS AREA TO DROP SOUTHEAST AS THE DAYTIME PROGRESSES...SO WILL KEEP SOME SLIGHT POPS IN FOR THIS FOR AREAS NORTHEAST OF ICT. OTHERWISE...MAIN ARCTIC SURGE LOOKS TO DROP SOUTHEAST ACROSS CENTRAL KS BETWEEN 12-15Z AND ACROSS THE REST OF THE AREA BY THE AFTERNOON WITH FALLING TEMPS IN CENTRAL KS BY THE AFTERNOON HOURS. STEEP 1000-750 MB LAPSE RATES...45-50KT 850H WINDS...DECENT PRESSURE GRADIENT...STRONG SUBSIDENCE BEHIND SHORTWAVE TROF AXIS ALL SUPPORT SURFACE WIND GUSTS OF 45 MPH FOR A GOOD PORTIONS OF THE DAY IN CENTRAL KS BEHIND THE FROPA. BUFKIT GFS AND NAM SOUNDINGS SUPPORT THE STRONG WINDS...SO HAVE DECIDED TO HOIST A WIND ADVISORY FROM 15Z/MON TO 00Z/TUE FOR AREAS NORTH OF A HUT TO MARION LINE. WILL SEE SOME RECOVERY ON TUE AHEAD OF THE NEXT IMPULSE TO DROP OUT OF CANADA. BUT EXPECT A SHARP TEMP GRADIENT FROM EAST TO WEST WITH SHALLOW COLD AIR STILL ACROSS PORTIONS OF WESTERN MO. WED-THU: HIGHLY AMPLIFIED PATTERN WILL BRING ANOTHER SHOT OF ARCTIC AIR INTO THE AREA FOR WED INTO THU. MODELS COMING AROUND TO SOME KIND OF AGREEMENT ON TIMING OF A PRE-FRONTAL TROUGH SHIFTING WINDS TO THE W-NW DURING THE DAY ON WED...BUT MAIN ARCTIC SURGE OF COLD AIR LOOKS TO HOLD OFF UNTIL WED EVENING. SO WILL KEEP TEMPS A LITTLE WARMER ON WED AHEAD OF THIS TROUGH...WITH MAIN COOL DOWN EXPECTED OVERNIGHT ON WED. PREFER THE MORE CONSISTENT ECMWF WITH THIS ARCTIC INTRUSION ...WITH TEMPS STRUGGLING TO GET OUT OF THE 20S ON THU. AS COLDER AIR MOVES INTO THE AREA...MOISTENING/LIFT IN THE MAIN MID LEVEL BAROCLINIC ZONE COULD PRODUCE SOME SNOW FLURRIES IN CENTRAL AND POSSIBLY SOUTH CENTRAL KS LATE WED NIGHT OR POSSIBLY EARLY THU. WILL NOT INCLUDE THIS MENTION JUST YET BUT COULD SEE THIS ADDED LATER. FRI-SAT COULD SEE QUITE A TEMP GRADIENT ACROSS THE FORECAST AREA FOR FRI AND AGAIN ON SAT...AS SHALLOW COLD AIR WILL BE STUBBORN TO MOVE OUT OF THE EASTERN HALF OF KS WHILE WARM ADVECTION GETS UNDER WAY IN WESTERN SECTIONS. KETCHAM .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU EXCELLENT FLYING WEATHER SLATED FOR ALL 5 TERMINALS THROUGHOUT THE 18Z TAF CYCLE AS HIGH PRESSURE MOVES E ACROSS CNTRL/SRN PLAINS. AN INTENSIFYING MID-UPR LVL SHORTWAVE WILL SPREAD CS...THEN AC...SE ACROSS KS THIS EVENING AND OVERNIGHT. CIGS TO REMAIN AT OR ABOVE 10,000FT THROUGH 12/18Z. HOWEVER...THERE ARE CONCERNS JUST BEYOND THE 18Z TAF CYCLE INVOLVING STRONG NLY WINDS. THE AFORE-MENTIONED MID-UPR SHORTWAVE WILL ALLOW A STRONG PRE-COLD FRONTAL SFC TROF TO SURGE SE ACROSS CNTRL & ERN KS MON MORNING. IN THE WAKE OF TROF PASSAGE...NW WINDS WILL GREATLY INCREASE IN CNTRL KS & SC KS WHERE SUSTAINED SPEEDS OF 25-30KTS & GUSTS OF 35 TO 40KTS ARE LIKELY FROM 12/18Z-13/02Z. ONE SHOULD PAY PARTICULAR ATTENTION TO TAFS ISSUED FROM THIS EVENING THROUGH 12N TOMORROW. ES && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 32 50 18 44 / 10 10 10 0 HUTCHINSON 31 49 16 46 / 10 20 10 0 NEWTON 32 48 17 43 / 10 20 10 0 ELDORADO 31 49 18 42 / 10 20 10 0 WINFIELD-KWLD 32 51 19 42 / 0 10 10 0 RUSSELL 30 44 13 49 / 10 20 0 0 GREAT BEND 29 47 14 50 / 10 20 0 0 SALINA 31 44 15 42 / 10 20 10 0 MCPHERSON 31 46 16 44 / 10 20 10 0 COFFEYVILLE 28 50 19 36 / 0 10 10 0 CHANUTE 28 48 17 33 / 10 20 10 0 IOLA 29 45 17 33 / 10 20 10 0 PARSONS-KPPF 28 49 18 34 / 0 10 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 6 PM CST MONDAY FOR KSZ032-033- 047>052-067-068. &&
Hazardous weather outlook, Jan 11, 4:33 AM CST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 433 AM CST SUN JAN 11 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 433 AM CST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH AREAWIDE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH WILL OCCUR MONDAY AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. A WIND ADVISORY WILL LIKELY BE REQUIRED. THE STRONG WINDS WILL LEAD TO VERY HIGH TO EXTREME FIRE DANGER ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...WITH HIGH FIRE DANGER IN THE SOUTHEAST. THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH TUESDAY ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS. WIND CHILLS OF ZERO TO 5 BELOW ARE EXPECTED AREAWIDE FROM LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.